I've been taking 50 mg Zoloft for 4 days and have noticed some things. Loss of appetite, increased anxiety, periods of agitation, sleepy but keyed up and possibly periods of increased depression. Is this normal when you first start the medicine and do the side effects get better? Also taking a sleep aid at night. Been depressed for about 2 mths now along with the anziety. This is my 2nd attempt to find the right AD. Thanks
I have taken Zoloft (among many other meds) in the past and didn't personally have any major side effects, however, this info I found may be helpful to you. The BIGGEST piece of advice I can give you, having lived through the medication roller coaster myself, is this, DO NOT be afraid to tell your Dr. if you feel a med isn't working!!! They may have a PhD but only YOU know yourself better than anyone and if YOU feel a med isn't working or you don't like the side effects SAY SOMETHING! So many people don't think they have that right or they think their Dr. must know best b/c they prescribed it. WRONG! And if you don't like the answers your Dr. gives you or feel like he doesn't take you seriously, GET A NEW ONE! Seriously, you are suffering enough with whatever underlying issues you have, no need to suffer even more w/ an ineffective Dr.! But... here's the info I found for you. Hope it helps!
Call your doctor at once if you have any new or worsening symptoms such as:
mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself.
very stiff (rigid) muscles, high fever, sweating, fast or uneven heartbeats, tremors, overactive reflexes;
nausea, vomiting, diarrhea, loss of appetite, feeling unsteady, loss of coordination; or
headache, trouble concentrating, memory problems, weakness, confusion, hallucinations, fainting, seizure, shallow breathing or breathing that stops.
Less serious Zoloft side effects may include:
drowsiness, dizziness, tired feeling;
mild nausea, stomach pain, upset stomach, constipation;
changes in appetite or weight;
sleep problems (insomnia); or
decreased sex drive, impotence, or difficulty having an orgasm.
dragon01; I would give this medication a little bit of time to level out in your body. It does take time for your body to adjust to the new medication. If it continues to be bothersome after a couple of weeks then I would call your Dr. and maybe have them adjust the dose. This is typically a good medication so I would not give up on it. Please just look out for signs of wanting to hurt yourself. This med is known in some people to make them want to hurt themselves. A friend of mine ended up taking his life and he was newly on this medicine. Good luck
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Apr 2010 • 1 answer
Posted 24 Feb 2016 • 5 answers
Posted 24 Jul 2016 • 2 answers
Posted 27 Apr 2017 • 4 answers
Posted 20 Nov 2017 • 3 answers